Ruderman, M.S., Roberts, B., Pelinovsky, E.N. et al. (1 more author) (2001) Slow solitary waves in multi-layered magnetic structures. Physics of Plasmas, 8 (6). pp. 2682-2690. ISSN 1089-7674
Abstract
The propagation of slow sausage surface waves in a multi-layered magnetic configuration is considered. The magnetic configuration consists of a central magnetic slab sandwiched between two identical magnetic slabs (with equilibrium quantities different from those in the central slab) which in turn are embedded between two identical semi-infinite regions. The dispersion equation is obtained in the linear approximation. The nonlinear governing equation describing waves with a characteristic wavelength along the central slab much larger than the slab thickness is derived. Solitary wave solutions to this equation are obtained in the case where these solutions deviate only slightly from the algebraic soliton of the Benjamin-Ono equation.
Metadata
Item Type: | Article |
---|---|
Authors/Creators: |
|
Copyright, Publisher and Additional Information: | © AIP 2001. Reproduced in accordance with the publisher's self-archiving policy. |
Dates: |
|
Institution: | The University of Sheffield |
Academic Units: | The University of Sheffield > Faculty of Science (Sheffield) > School of Mathematics and Statistics (Sheffield) |
Depositing User: | Repository Assistant |
Date Deposited: | 31 Oct 2006 |
Last Modified: | 20 Nov 2015 09:10 |
Published Version: | http://dx.doi.org/10.1063/1.1371520 |
Status: | Published |
Publisher: | American Institute of Physics |
Refereed: | Yes |
Identification Number: | 10.1063/1.1371520 |
Open Archives Initiative ID (OAI ID): | oai:eprints.whiterose.ac.uk:1668 |